Alert archive / New Jersey / Marine Weather Statements in 2008
Marine Weather Statement 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this marine weather statement at Nov 13, 2008, 5:55 PM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 5:55 PM EST (22:55 UTC)
- Expired
- Nov 13, 2008, 8:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KPHI 132255 MWSPHI MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 555 PM EST THU NOV 13 2008 ANZ430-431-450>455-140100- /X.NEW.KPHI.MA.S.0003.081113T2255Z-081114T0100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 555 PM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT...WINDS GUSTING TO NEAR GALE FORCE... WITHIN THE HOUR THE WINDS ALONG THE COAST HAVE SUDDENLY INCREASED TO 32 KNOTS. LOW PRESSURE OFF THE DELMARVA IS MOVING NORTH AND COULD BE INTENSIFYING A LITTLE MORE THAN ANTICIPATED. THE LOW IS EXPECTED TO BE OFF THE DELAWARE COAST AFTER MIDNIGHT AND THERE MAY BE A DECREASE IN THE WIND SPEEDS. EARLIER THIS AFTERNOON WINDS WERE GUSTING TO 45 KNOTS OFF THE NORTH CAROLINA COAST. WINDS ARE GUSTING TO 28 TO 30 KNOTS IN THE DELAWARE BAY AND COULD GUST NEAR GALE FORCE ON OCCASION OVER THE NEXT TWO HOURS. THE WIND DIRECTION IS FROM THE EAST AND WILL NOT CHANGE NO MATTER WHAT THE WIND SPEED IS. MARINERS ARE ADVISED TO USE CAUTION THIS EVENING. $$ EBERWINE
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Nov 13, 3:53 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 13, 3:53 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EST THU NOV 13 2008
.SYNOPSIS...
A WARM FRONT WITH AN AREA OF LOW PRESSURE WILL LIFT NORTH AND OUT OF
THE FORECAST AREA THIS EVENING. A STRONG COLD FRONT, APPROACHING FROM
THE WEST, WILL CROSS THE REGION SATURDAY. HIGH PRESSURE WILL THEN
SLIDE TO OUR SOUTH SUNDAY. A SECONDARY COLD FRONT WILL THEN CROSS THE
AREA LATE MONDAY INTO MONDAY NIGHT. A LARGE AREA OF HIGH PRESSURE
THEN BUILDS IN FROM THE WEST TUESDAY THROUGH WEDNESDAY BEFORE ANOTHER
COLD FRONT APPROACHES ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TODAYS LOW PRESSURE SYSTEM AND RAIN WILL BE PULLING OFF TO THE EAST
THIS EVENING. THIS WILL LEAVE US WITH VERY LIGHT WINDS AND PLENTY OF
LOW LEVEL MOISTURE. THIS COMBINATION WILL GIVE US LOW LEVEL CLOUDS
ALONG WITH WIDESPREAD FOG AND DRIZZLE LATER TONIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
BEING IN THE WARM SECTOR, ONE WOULD EXPECT TO SEE SUN AND MILD
TEMPERATURES FRIDAY. WELL ONE OUT OF TWO ISNT BAD. AFTER ALL IT IS
NOVEMBER AND THE NIGHTS ARE LONGER THAN THE DAYS. THE CLOUDS WILL
HAVE A HARD TIME BREAKING, EVEN THOUGH DRIER AIR DOES TRY TO PUSH
IN ALOFT. WE MAY SEE THE SUN FOR BRIEF INTERVALS IN THE AFTERNOON,
ESPECIALLY CENTRAL AND NORTHERN SECTIONS, BUT CLOUDINESS WILL
BE THE DOMINATE FEATURE. FRIDAY, FOR THE MOST PART, WILL BE
PRECIPITATION FREE, ALTHOUGH THE PROBABILITY OF SHOWERS WILL BE
INCREASING LATE IN THE DAY, ESPECIALLY SOUTHERN SECTIONS.
TEMPERATURES WILL BE ON THE MILD SIDE, EVEN WITHOUT MUCH SUN, WITH
READINGS IN THE UPPER 50S AND 60S. LOW PRESSURE, ON A STRONG COLD
FRONT, WILL APPROACH FROM THE WEST FRIDAY NIGHT BRINGING ANOTHER
BATCH OF RAIN. THE RAIN COULD BE HEAVY AT TIMES LATE FRIDAY NIGHT
INTO SATURDAY WITH AMOUNTS AVERAGING OVER 1 INCH. THE RAIN WILL
BECOME SHOWERY SATURDAY AS WE GET INTO THE FRONTAL ZONE AND THERE
COULD BE AN ISOLATED THUNDERSTORM IN OUR SOUTHERN AREAS.
TEMPERATURES SATURDAY WILL REMAIN ON THE MILD SIDE WITH READINGS
MAINLY IN THE 60S. THE FRONT WILL MOVE OFF TO THE EAST SATURDAY
EVENING BRINGING AN END TO THE PRECIPITATION, ALTHOUGH THERE COULD
BE A LINGERING RAIN OR SNOW SHOWER IN THE POCONOS. A FLURRY OR
SPRINKLE MAY EVEN LINGER IN THE MOUNTAINS SUNDAY AS WEST TO
NORTHWEST WINDS USHER IN COLDER AIR.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MID AND UPPER LEVEL TROUGHING WILL BE THE DOMINATE WEATHER FEATURE
THROUGH THIS PERIOD. THIS TRANSLATES TO BELOW NORMAL TEMPERATURES
BUT NOT MUCH IN THE WAY OF PRECIPITATION. OF COURSE, OUR NORTHERN
MOUNTAINS MAY BE THE ONE EXCEPTION TO THIS. A REINFORCING SHOT OF
COLD AIR WILL CROSS THE AREA MONDAY INTO MONDAY NIGHT, POSSIBLY
TOUCHING OFF SOME RAIN OR SNOW SHOWERS IN THE MOUNTAINS. SNOW
FLURRIES COULD CONTINUE TUESDAY AS THE COLDEST AIR OF THE YOUNG
SEASON ARRIVES. HIGHS BOTH TUESDAY AND WEDNESDAY WILL STRUGGLE TO
CLIMB ABOVE THE FREEZING MARK IN THE MOUNTAINS. IN OUR SOUTHERN
AREAS, WE CAN LOOK FOR HIGHS IN THE LOW TO MID 40S. THE CENTER OF
THE COLD HIGH PRESSURE SYSTEM WILL BE OVER OUR REGION LATE
WEDNESDAY AND WEDNESDAY NIGHT. IT WILL MOVE OFF TO THE EAST
THURSDAY AS ANOTHER FRONTAL SYSTEM PUSHES IN FROM THE WEST.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY...
BY 2030Z, CONDITIONS HAD DETERIORATED IN OUR REGION. IT APPEARS
AS THOUGH THE SUBSTANTIAL RAIN WILL CONTINUE TO PUSH OFF THE COAST
THIS EVENING. HOWEVER, ABUNDANT LOW LEVEL MOISTURE WILL LINGER
INTO TONIGHT. CEILING AND VISIBILITY VALUES WERE SETTLING INTO THE
IFR CATEGORY LATE THIS AFTERNOON. LOW CLOUDS, FOG, DRIZZLE AND
PERHAPS SOME LIGHT RAIN WILL BE THE RULE AT ALL EIGHT OF OUR TAF
SITES FOR TONIGHT AND FRIDAY MORNING.
THE LOW LEVEL MOISTURE WILL LIKELY REMAIN TRAPPED BELOW A
TEMPERATURE INVERSION THROUGH ALL OF FRIDAY MORNING. WARM AIR
BUILDING UP FROM THE SOUTH JUST ABOVE THE LOW CLOUDS MAY KEEP THE
INVERSION FROM BREAKING DURING THE AFTERNOON, AND CONDITIONS MAY
REMAIN IN THE IFR AND MVFR CATEGORIES.
AS FAR AS THE WIND IS CONCERNED, A COASTAL FRONT DEVELOPED ON THE
COASTAL PLAIN THIS MORNING. A WEDGE OF RAIN COOLED AIR DEVELOPED
OVER NORTHERN NEW JERSEY AND EASTERN PENNSYLVANIA. THE PATTERN
CAUSED A NORTHERLY WIND TO DEVELOP AT KPHL, KILG, KPNE, KTTN, KMIV
AND KACY FOR A TIME. THE WIND IS EXPECTED TO CONTINUE VEERING TO
THE EAST AND SOUTHEAST INTO THE EARLY EVENING. WELL INLAND AT KRDG
AND KABE, A LIGHT AND VARIABLE WIND WAS THE RULE. AS WEAK LOW
PRESSURE FROM THE SOUTH PASSES NEARBY TONIGHT, THE WIND IS FORECAST
TO BECOME LIGHT AND VARIABLE AT ALL EIGHT OF OUR TAF SITES AND THAT
SHOULD REMAIN THE CASE INTO FRIDAY MORNING.
OUTLOOK...
WHILE A BRIEF IMPROVEMENT IN CONDITIONS MAY OR MAY NOT OCCUR ON
FRIDAY AFTERNOON, LOW CLOUDS AND REDUCED VISIBILITY VALUES ARE AGAIN
ANTICIPATED FOR FRIDAY NIGHT INTO SATURDAY MORNING. A STRONG COLD
FRONT FROM THE WEST IS FORECAST TO ARRIVE LATE ON SATURDAY, WITH
CONDITIONS IMPROVING INTO THE VFR CATEGORY IN ITS WAKE. MAINLY VFR
CONDITIONS ARE FORECAST FROM SATURDAY NIGHT INTO TUESDAY.
&&
.MARINE...
LOW PRESSURE, LOCATED OVER EASTERN NORTH CAROLINA THIS AFTERNOON,
WILL PROGRESS TO THE NORTH AND IT SHOULD PASS OVER THE COASTAL
WATERS OF DELAWARE AND NEW JERSEY TONIGHT. A STRONG COLD FRONT IS
FORECAST TO APPROACH FROM THE WEST ON SATURDAY AND IT SHOULD ARRIVE
LATE IN THE DAY. ANOTHER COLD FRONT IS EXPECTED FOR MONDAY.
WITH THE LOW APPROACHING FROM THE SOUTH THIS EVENING, WIND SPEEDS
AND WAVES SHOULD INCREASE A BIT. WIND GUSTS AND WAVE HEIGHTS MAY
JUST REACH SMALL CRAFT ADVISORY CRITERIA ON OUR OCEAN WATERS AND ON
LOWER DELAWARE BAY. AS A RESULT, WE WILL CONTINUE A SMALL CRAFT
ADVISORY UNTIL MIDNIGHT FOR THE WATERS OFF ATLANTIC CITY AND POINTS
TO THE SOUTH. FOR AREAS TO THE NORTH, THE SMALL CRAFT ADVISORY WILL
CONTINUE UNTIL 300 AM.
AS THE LOW MOVES AWAY TO OUR NORTHEAST, OUR MARINE AREA WILL BE IN A
BIT OF A LULL FOR FRIDAY.
AS A STRONG COLD FRONT BEGINS TO APPROACH FROM THE WEST, WIND SPEEDS
AND SEAS WILL INCREASE ON FRIDAY NIGHT, POSSIBLY REACHING SMALL
CRAFT ADVISORY CRITERIA AGAIN BY SATURDAY MORNING. WITH THE COLD
FRONT AND WITH THE COLD ADVECTION IN ITS WAKE, IT SEEMS LIKELY THAT
A SMALL CRAFT ADVISORY WILL BE NECESSARY FROM LATE FRIDAY NIGHT
UNTIL LATE ON SUNDAY.
&&
.HYDROLOGY...
RAINFALL AMOUNTS TODAY RANGED FROM AROUND 1/4 INCH NORTH TO 1/2 TO
3/4S INCH SOUTHERN AND CENTRAL SECTIONS. ONLY AROUND 1/10 INCH IS
EXPECTED THIS EVENING BEFORE TAPERING OFF TO DRIZZLE. THE NEXT ROUND
OF RAIN FRIDAY NIGHT AND SATURDAY COULD BRING ANOTHER INCH IN SOME
AREAS. THEREFORE TOTAL RAINFALL FROM THE TWO EVENTS COULD RANGE UP
TO 1 1/2 TO 1/3/4 INCH. SINCE THESE AMOUNTS WILL BE SPREAD OUT OVER
A 3 DAY PERIOD, STREAM FLOODING IS NOT EXPECTED. IF HEAVY RAIN IS
ENCOUNTERED, SOME LOCAL STREET FLOODING MAY OCCUR, ESPECIALLY IF
FALLEN LEAVES BLOCK STORM DRAINS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ431-
452>455.
SMALL CRAFT ADVISORY UNTIL 3 AM EST FRIDAY FOR ANZ450-451.
&&
SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...RPW
AVIATION...IOVINO
MARINE...IOVINO
HYDROLOGY...RPWHazardous weather outlook, Nov 13, 10:00 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1000 AM EST THU NOV 13 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-141100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1000 AM EST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-452>455-141100- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1000 AM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN COASTAL WATERS OF NEW JERSEY, THE COASTAL WATERS OF DELAWARE AND LOWER DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-141100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1000 AM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN COASTAL WATERS OF NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-141100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1000 AM EST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR UPPER DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:49 AM EST | Small Craft Advisory | PHI | 46 hr |
Nearby
Marine Weather Statements in New Jersey, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.